Alert archive / Tennessee / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 158, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at May 19, 2012, 5:39 PM CDT for 4 counties in Tennessee. It was in force for 51 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 19, 2012, 5:39 PM CDT (22:39 UTC)
- Expired
- May 19, 2012, 6:30 PM CDT
- In force
- 51 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
Counties Bedford County, TN, Marshall County, TN, Rutherford County, TN, Williamson County, TN
The radar
The Nashville radar (KOHX), 78 km from the middle of the area, began a volume at 22:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 19, 5:47 PM CDT | HAIL 1.25 | 6 E Chapel Hill, TN | UP TO HALF DOLLAR SIZE HAIL COVERING THE GROUND IN UNIONVILLE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 10.7 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 833 J/kg
- Mixed-layer CIN
- -95 J/kg
- Mixed-layer LCL
- 1141 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 101 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
241
WUUS54 KOHX 192239
SVROHX
TNC003-117-149-187-192330-
/O.NEW.KOHX.SV.W.0158.120519T2239Z-120519T2330Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
539 PM CDT SAT MAY 19 2012
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
RUTHERFORD COUNTY IN MIDDLE TENNESSEE...
SOUTHEASTERN WILLIAMSON COUNTY IN MIDDLE TENNESSEE...
BEDFORD COUNTY IN MIDDLE TENNESSEE...
MARSHALL COUNTY IN MIDDLE TENNESSEE...
* UNTIL 630 PM CDT
* AT 535 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE SEVERE STORMS
EXTENDED FROM MURFREESBORO TO SHELBYVILLE...AND WERE MOVING WEST AT
10 MPH.
* LOCATIONS IMPACTED INCLUDE...
MURFREESBORO...
LEWISBURG...
EAGLEVILLE...
CHAPEL HILL...
SHELBYVILLE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2. DO NOT
STAY OUTDOORS IF YOU ARE IN THE PATH OF SEVERE THUNDERSTORMS.
&&
LAT...LON 3545 8693 3550 8688 3552 8688 3553 8685
3569 8681 3571 8678 3572 8681 3590 8679
3594 8620 3572 8623 3566 8625 3541 8628
3537 8633 3535 8653 3537 8659 3534 8660
3532 8688
TIME...MOT...LOC 2239Z 082DEG 11KT 3584 8641 3544 8659
$$
SHAMBURGER1 follow-up statement
299
WWUS54 KOHX 192304
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
604 PM CDT SAT MAY 19 2012
TNC003-117-149-187-192330-
/O.CON.KOHX.SV.W.0158.000000T0000Z-120519T2330Z/
RUTHERFORD TN-WILLIAMSON TN-BEDFORD TN-MARSHALL TN-
604 PM CDT SAT MAY 19 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR MARSHALL...
WESTERN BEDFORD...SOUTHEASTERN WILLIAMSON AND SOUTHWESTERN RUTHERFORD
COUNTIES UNTIL 630 PM CDT...
AT 558 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A LINE OF SEVERE
THUNDERSTORMS PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 10 MILES SOUTHWEST OF MURFREESBORO TO 9 MILES EAST OF
LEWISBURG...MOVING WEST AT 15 MPH.
IN ADDITION...AT 547 PM CDT HALF DOLLAR SIZE HAIL WAS REPORTED IN
UNIONVILLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
LEWISBURG...EAGLEVILLE...CHAPEL HILL AND CORNERSVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 3545 8693 3550 8688 3552 8688 3551 8687
3553 8685 3569 8681 3571 8678 3572 8681
3590 8679 3593 8641 3536 8646 3535 8653
3537 8659 3534 8660 3532 8688
TIME...MOT...LOC 2303Z 082DEG 11KT 3575 8655 3540 8665
$$
SHAMBURGERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 19, 5:27 PM CDT, 12 minutes earlier.
Area forecast discussion, May 19, 5:27 PM CDT, 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 527 PM CDT SAT MAY 19 2012 .MESOSCALE UPDATE... WESTERN EXTENSION OF CAROLINA UPPER TROUGH REMAINS OVER THE TENNESSEE VALLEY THIS AFTERNOON AND THIS COUPLED WITH STEEP MID LEVEL LAPSE RATES AND COOL MID LEVEL TEMPS (-15 CELSIUS AT 500 MB) EXPECT ISOLATED HAILERS AND WET DOWNBURSTS TO CONTINUE OVER MY CWA THROUGH ABOUT 02Z. 12Z OHX RAOB SHOWING A SOMEWHAT MOIST ATMOSPHERE WITH A 1.22 INCH PRECIPITABLE H2O VALUE. TOTAL TOTALS AT 55 WITH PLENTY OF POSITIVE ENERGY AVAILABLE. BOYD && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && BOYD
Hazardous weather outlook, May 19, 5:00 AM CDT, 12 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 500 AM CDT SAT MAY 19 2012 TNZ005>011-022>034-056>066-075-077>080-093>095-201030- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 500 AM CDT SAT MAY 19 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS ARE ONCE AGAIN EXPECTED TO DEVELOP DURING THE AFTERNOON. A FEW OF THESE STORMS MAY BECOME STRONG, WITH SMALL HAIL BEING THE PRIMARY THREAT. DUE TO WEAK UPPER-LEVEL WINDS, STORM MOVEMENT WILL BE SLOW, AND HEAVY RAINFALL IS LIKELY WITH THE STRONGER CELLS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. ROSE
In the hours before
Special weather statement, May 19, 5:05 PM CDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
505 PM CDT SAT MAY 19 2012
TNZ060-192230-
MAURY-
505 PM CDT SAT MAY 19 2012
...SIGNIFICANT WEATHER ADVISORY FOR MAURY COUNTY...
AT 500 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR COLUMBIA...MOVING SOUTHWEST AT 10 MPH.
THIS STORM WILL BE NEAR...
MOUNT PLEASANT BY 530 PM CDT.
NICKEL SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS
STORM.
LAT...LON 3546 8712 3545 8714 3545 8716 3557 8732
3574 8707 3562 8691 3544 8709
SHAMBURGERLocal storm report, May 19, 5:11 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
511 PM CDT SAT MAY 19 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0511 PM HAIL COLUMBIA 35.62N 87.05W
05/19/2012 E0.88 INCH MAURY TN PUBLIC
PEA TO NICKEL SIZE HAIL
&&
RETSpecial weather statement, May 19, 5:14 PM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
514 PM CDT SAT MAY 19 2012
TNZ007-026-192300-
CHEATHAM-ROBERTSON-
514 PM CDT SAT MAY 19 2012
...SIGNIFICANT WEATHER ADVISORY FOR CHEATHAM AND SOUTHWESTERN
ROBERTSON COUNTIES...
AT 509 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 9 MILES NORTH OF ASHLAND CITY...MOVING SOUTHWEST
AT 5 MPH.
THIS STORM WILL BE NEAR...
ASHLAND CITY BY 600 PM CDT.
NICKEL SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS
STORM.
LAT...LON 3643 8689 3624 8699 3631 8717 3633 8723
3633 8729 3637 8726 3641 8720 3641 8718
3643 8718 3642 8715 3644 8715 3646 8712
3648 8712 3653 8707
SHAMBURGERLocal storm report, May 19, 5:25 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
525 PM CDT SAT MAY 19 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0523 PM HAIL 3 S MURFREESBORO 35.81N 86.39W
05/19/2012 E0.88 INCH RUTHERFORD TN TRAINED SPOTTER
&&
RETSpecial weather statement, May 19, 5:33 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
533 PM CDT SAT MAY 19 2012
TNZ028-192330-
WILSON-
533 PM CDT SAT MAY 19 2012
...SIGNIFICANT WEATHER ADVISORY FOR WILSON COUNTY...
AT 530 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES NORTHEAST OF LEBANON...MOVING SOUTHWEST
AT 5 MPH.
THIS STORM WILL BE NEAR...
LEBANON BY 630 PM CDT.
NICKEL SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS
STORM.
LAT...LON 3634 8627 3631 8627 3630 8626 3633 8625
3635 8621 3630 8613 3622 8611 3603 8635
3625 8655 3633 8635 3631 8636 3632 8633
3631 8630 3635 8628 3635 8627
SHAMBURGERLocal storm report, May 19, 5:37 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
537 PM CDT SAT MAY 19 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0523 PM HAIL 3 S MURFREESBORO 35.81N 86.39W
05/19/2012 E1.75 INCH RUTHERFORD TN TRAINED SPOTTER
BLACKMON AREA UP TO GOLF BALL SIZE
&&
RETThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 18, 7:00 PM CDT | Severe Thunderstorm Warning | OHX | Marshall, Maury, Williamson | 45 min |
| May 19, 2:19 PM CDT | Special Weather Statement | OHX | Van Buren | 26 min |
| May 19, 2:31 PM CDT | Severe Thunderstorm Warning | OHX | Van Buren, White | 31 min |
| May 19, 3:08 PM CDT | Severe Thunderstorm Warning | OHX | White | 24 min |
| May 19, 3:38 PM CDT | Special Weather Statement | OHX | White | 37 min |
| May 19, 3:42 PM CDT | Special Weather Statement | OHX | Cumberland | 33 min |
| May 19, 4:10 PM CDT | Special Weather Statement | OHX | Cannon | 50 min |
| May 19, 4:22 PM CDT | Severe Thunderstorm Warning | OHX | Cannon, Coffee, Rutherford, Warren | 53 min |
| May 19, 4:24 PM CDT | Severe Thunderstorm Warning | OHX | Robertson | 22 min |
| May 19, 4:50 PM CDT | Special Weather Statement | OHX | Montgomery | 40 min |
| May 19, 4:55 PM CDT | Special Weather Statement | OHX | Rutherford | 50 min |
| May 19, 5:02 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Cannon, Coffee, Rutherford | 43 min |
| May 19, 5:03 PM CDT | Severe Thunderstorm Warning | OHX | Montgomery, Robertson | 27 min |
| May 19, 5:05 PM CDT | Special Weather Statement | OHX | Maury | 25 min |
| May 19, 5:14 PM CDT | Special Weather Statement | OHX | Cheatham | 46 min |
| May 19, 5:33 PM CDT | Special Weather Statement | OHX | Wilson | 57 min |
| May 19, 5:45 PM CDT | Special Weather Statement | OHX | Hickman | 45 min |
| May 19, 5:47 PM CDT | Severe Thunderstorm Warning | OHX | Sumner, Trousdale, Wilson | 43 min |
| May 19, 5:58 PM CDT | Areal Flood Advisory | OHX | Bedford, Rutherford | 2 hr |
| May 19, 6:15 PM CDT | Special Weather Statement | OHX | Cheatham | 45 min |
| May 19, 6:21 PM CDT | Special Weather Statement | OHX | Giles | 39 min |
| May 19, 6:23 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Rutherford, Williamson | 52 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.